EconPapers    
Economics at your fingertips  
 

On monotone strategy equilibria in simultaneous auctions for complementary goods

Matthew Gentry, Tatiana Komarova, Pasquale Schiraldi () and Wiroy Shin

Journal of Mathematical Economics, 2019, vol. 85, issue C, 109-128

Abstract: We explore existence and properties of equilibrium when N≥2 bidders compete for L≥2 objects via simultaneous but separate auctions. Bidders have private combinatorial valuations over all sets of objects they could win, and objects are complements in the sense that these valuations are supermodular in the set of objects won. We provide a novel partial order on types under which best replies are monotone, and demonstrate that Bayesian Nash equilibria which are monotone with respect to this partial order exist on any finite bid lattice. We apply this result to show existence of monotone Bayesian Nash equilibria in continuous bid spaces when a single global bidder competes for L objects against many local bidders who bid for single objects only. We then consider monotone equilibrium with endogenous tiebreaking building on Jackson, Simon, Swinkels and Zame (2002), and demonstrate that these exist in general. These existence results apply to many auction formats, including first-price, second-price, and all-pay.

Keywords: Simultaneous auctions; Complementarities; Synergies; Equilibria existence; Multi-object auctions; Monotone strategies (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S030440681930093X
Full text for ScienceDirect subscribers only

Related works:
Working Paper: On Monotone Strategy Equilibria in Simultaneous Auctions for Complementary Goods (2017) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:85:y:2019:i:c:p:109-128

DOI: 10.1016/j.jmateco.2019.08.006

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2021-01-02
Handle: RePEc:eee:mateco:v:85:y:2019:i:c:p:109-128